Alert archive / Texas / Flash Flood Warnings in 2010
Flash Flood Warning 46, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Aug 9, 2010, 3:06 PM CDT for Jeff Davis County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2010, 3:06 PM CDT (20:06 UTC)
- Expired
- Aug 9, 2010, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 220 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 8.1 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1124 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 1282 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
647
WGUS54 KMAF 092006
FFWMAF
TXC243-092300-
/O.NEW.KMAF.FF.W.0046.100809T2006Z-100809T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
306 PM CDT MON AUG 9 2010
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN JEFF DAVIS COUNTY IN SOUTHWEST TEXAS...
* UNTIL 600 PM CDT
* AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WITH HEAVY RAIN CAPABLE OF PRODUCING FLASH FLOODING
ACROSS PARTS OF THE DAVIS MOUNTAINS. REPORTS FROM THE DAVIS MOUNTAINS
RESORT INDICATE THAT LOW WATER CROSSING ARE FLOODED WITH OVER 2
INCHES.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO FORT DAVIS
RESORT...CAMP MITRE PEAK...AND SURROUNDING DRAWS AND ARROYOS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RAINFALL WILL CAUSE FLOODING OF ARROYOS AND DRAWS...ROADS
AND ROADSIDE CULVERTS. THE HEAVY RAINS MAY TRIGGER ROCK AND MUDSLIDES
IN STEEP TERRAIN.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
&&
LAT...LON 3086 10398 3066 10346 3047 10371 3041 10380
3041 10385 3052 10440
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 1:55 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 9, 1:55 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 155 PM CDT MON AUG 9 2010 .DISCUSSION... MID LEVEL THETA-E RIDGE AXIS HAS AN EWD POSITION TODAY WHICH EXTENDS ACRS ERN NM S INTO THE TRANS PECOS. REMNANT MCV/S WERE NOTED EARLIER THIS MORNING...ONE ACRS THE LOWER TRANS PECOS AND ANOTHER IN SE NM. A WEAKNESS IS NOTED IN 5H HEIGHTS ON NAM12 WHICH IS OPTIMISTIC IN DEVELOPING PRECIP TODAY ACRS PB. WEAK SFC TROF REMAINS W WITH WEAK 5H WLY WINDS. ECMWF HAS BEEN VERY PERSISTENT TOO IN DEVELOPING PRECIP ACRS PB TODAY. THUS SCT POPS ARE SUFFICIENT WITH HIEST POPS WARRANTED ACRS MTNS AND SE NM...ISOLD/SLGHT CHC ELSEWHERE. 12Z MAF SOUNDING SHOWS PW/S OVER 1.5" AND WITH MENTIONED LIGHT WINDS AT 5H STORM MOVEMENT MAY BE ON THE SLOW SIDE AND AT LEAST LOCALLY HEAVY RAIN IS A CONCERN. 0-6KM BULK SHEAR DOES INCREASE TO 20-25KT BY 21Z PER NAM12/GFS SO A FEW STRONG STORMS WILL POSSIBLE TOO. CENTER OF THE SUBTROPICAL RIDGE WILL APPEAR ACRS SRN NM TUE WHICH WILL HOLD A WEAK W-NW MID LEVEL COMPONENT ACRS NW CWFA AND AS SUCH THAT WILL BE THE FAVORED AREA FOR PRECIP TUE PM. POPS ARE ORIENTED IN THAT FASHION AND ONLY MINOR CHANGES ARE NEEDED. WED STR BUILDS NWD INTO CNTRL NM WHICH FAVORS MORE OF NE MID LEVEL WIND ACRS PB AND N ACRS SE NM SO AGAIN BEST CHANCE OF TSTMS WILL BE ACRS THE NW...BUT EVEN THAT WILL BE LOW END SLGHT CHANCE. VERY SIMILAR PATTERN THUR. NOT A LOT OF CHANGE IN 85H TEMPS TUE-THUR WITH U20S C ACRS PB AND AROUND 30C ACRS UPPER TRANS PECOS/SE NM. CLOUDS IN THE AFTERNOON TUE ACRS NW CWFA MAY HELP TEMPER HIGHS A FEW DEGREES BUT WED/THUR PARTLY CLOUDY SKIES AT BEST FOR ALL AREAS. 85H THERMAL RIDGE TO BE A LITTLE MORE PROMINENT FRI SO HOT DRY CONDITIONS WILL CONTINUE. SAT A STRONG MID LEVEL TROF WILL PASS INTO THE GREAT LAKES REGION PUSHING A FRONT S INTO PANHANDLE...BUT MOSTLY LIKELY NOT ENUF PUSH TO MAKE IT INTO PB...POSSIBLY NEARING THE N SUN PM IF ENUF CONVECTION CAN DEVELOP ALONG FRONT IN THE PANHANDLE. SUNDAY/MONDAY LOCATION OF STR IS IN QUESTION AND ATTP WILL GO WITH A PERSISTENCE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... BIG SPRING TX 71 99 73 98 / 20 10 10 10 CARLSBAD NM 69 100 70 100 / 30 20 20 10 DRYDEN TX 74 97 74 98 / 20 10 10 10 FORT STOCKTON TX 72 100 72 101 / 30 10 10 10 GUADALUPE PASS TX 69 92 69 93 / 30 30 30 10 HOBBS NM 68 99 69 100 / 30 20 20 10 MARFA TX 63 93 60 93 / 40 20 20 10 MIDLAND INTL AIRPORT TX 72 100 71 100 / 20 10 10 10 ODESSA TX 73 100 74 101 / 30 10 10 10 WINK TX 73 103 73 103 / 30 20 20 10 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. &&
Hazardous weather outlook, Aug 9, 1:02 PM CDT, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 102 PM CDT MON AUG 9 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-101130- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 102 PM CDT MON AUG 9 2010 /1202 PM MDT MON AUG 9 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY THIS AFTERNOON AND THIS EVENING ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO. THE MAIN CONCERN WITH THE THUNDERSTORMS WILL BE LOCALLY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLASH FLOODING. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...A FEW STORMS COULD REACH NEAR SEVERE LIMITS PRODUCING BRIEF WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Special weather statement, Aug 9, 1:27 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 127 PM CDT MON AUG 9 2010 TXZ080-091900- MARFA PLATEAU- 127 PM CDT MON AUG 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTH CENTRAL PRESIDIO COUNTY UNTIL 200 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER CENTRAL PRESIDIO COUNTY 20 MILES SOUTHWEST OF MARFA NEAR FARM TO MARKET ROAD 2810 AT 126 PM CDT...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Aug 9, 1:33 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 133 PM CDT MON AUG 9 2010 TXZ074-091900- DAVIS/APACHE MOUNTAINS AREA- 133 PM CDT MON AUG 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING CENTRAL JEFF DAVIS COUNTY UNTIL 200 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED NEAR MCDONALD OBSERVATORY AT 133 PM CDT...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Aug 9, 2:26 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 226 PM CDT MON AUG 9 2010 TXZ074-075-092000- PECOS-DAVIS/APACHE MOUNTAINS AREA- 226 PM CDT MON AUG 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTH CENTRAL BREWSTER AND WEST CENTRAL PECOS COUNTIES UNTIL 300 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED NEAR HOVEY AT 225 PM CDT...MOVING NORTHEAST AT 15 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL...HEAVY RAIN WITH POSSIBLE LOCALIZED FLOODING...AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Aug 9, 2:45 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 245 PM CDT MON AUG 9 2010 TXZ074-075-092015- PECOS-DAVIS/APACHE MOUNTAINS AREA- 245 PM CDT MON AUG 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING EAST CENTRAL JEFF DAVIS...NORTH CENTRAL BREWSTER AND WEST CENTRAL PECOS COUNTIES UNTIL 315 PM CDT... SCATTERED THUNDERSTORMS WITH HAIL AND GUSTY WINDS WERE LOCATED NEAR HOVEY...IN OPEN COUNTRY 25 MILES NORTHWEST OF HOVEY...AND 10 MILES EAST OF HOVEY AT 243 PM CDT...MOVING NORTHEAST AT 5 MPH. THESE STORMS WILL ALSO PRODUCE VERY HEAVY RAINFALL WHICH COULD RESULT IN LOCALIZED FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE POSSIBLE. &&
Special weather statement, Aug 9, 3:05 PM CDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 305 PM CDT MON AUG 9 2010 TXZ074-092030- DAVIS/APACHE MOUNTAINS AREA- 305 PM CDT MON AUG 9 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NICKEL SIZED HAIL AND 40 TO 55 MPH WINDS AFFECTING NORTHWESTERN BREWSTER AND SOUTHEASTERN JEFF DAVIS COUNTIES UNTIL 330 PM CDT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED OVER CAMP MITRE PEAK AT 305 PM CDT...MOVING NORTHEAST AT 5 MPH. LOCALLY HEAVY RAINFALL MAY RESULT IN LOCALIZED FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... IN ADDITION TO HAIL AND STRONG WINDS... DEADLY CLOUD TO GROUND LIGHTNING CAN BE EXPECTED. REMEMBER...IF YOU CAN HEAR THUNDER... YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER NOW. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 1:09 AM CDT | Areal Flood Advisory | MAF | Loving, Reeves | 111 min |
| Aug 9, 1:41 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 64 min |
| Aug 9, 2:19 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 56 min |
| Aug 9, 2:54 PM CDT | Areal Flood Advisory | MAF | Brewster, Jeff Davis, Pecos | 3 hr |
| Aug 9, 3:22 PM CDT | Areal Flood Advisory | MAF | Brewster | 3 hr |
| Aug 9, 4:00 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 39 min |
| Aug 9, 4:23 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 48 min |
| Aug 9, 4:59 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 61 min |
Nearby
Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.